MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT
Model Number CI-1400-01
Medical Device Problem Codes Expulsion (2933); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Skin Infection (4544); Swelling/ Edema (4577)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The recipient reportedly experienced trauma at the implant site.On (b)(6) 2019, the recipient presented with edema and was treated with amoxicillin and sulbactam.The edema resolved.On (b)(6) 2020, the edema recurred.The recipient was treated with cetibuten, however, the issue did not resolve.On (b)(6) 2020, the recipient presented with an extruded device.The recipient underwent skin flap revision surgery.On (b)(6) 2021, the recipient presented with an extruded device again, and the recipient underwent explant surgery.The recipient was not reimplanted.The recipient recovered well.
 
Additional Manufacturer Narrative
The recipient's extruded device was reportedly a result of a biofilm infection.The recipient has healed well following explant surgery and the infection resolved.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed extruded contact pads at some electrodes.In addition, there was a missing contact pad at an electrode.This is believed to have occurred during revision surgery.The device passed the photographic imaging inspection.System lock was verified.The electrode condition prevented an electrical test from being performed.The device passed the electrical and mechanical tests performed.This device was explanted for medical reasons.The device passed the tests performed.This version of the hires 90k device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
lacey mcdonald
28515 westinghouse place
valencia, CA 91355
MDR Report Key12022519
Report Number3006556115-2021-00813
Device Sequence Number11986530
Product Code MCM
UDI-Device Identifier07630016816253
UDI-Public(01)07630016816253(11)151016(17)170930
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model NumberCI-1400-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/24/2021
09/28/2021
12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale